Heavy Rain, Nuckolls
- When
- May 19, 6:00 AM CST to May 20, 6:00 AM CST
- Where
- Nuckolls County, 7 mi SSE of Lawrence
- Reported by
- Mesonet
- Coordinates
- 40.206, -98.219
Storm total rainfall of 3.91 inches was reported by a NeRAIN observer.
Following a short stretch of dry days centered around mid-month, an abrupt transition to a very wet pattern arrived in parts of South Central Nebraska between the evening hours of Thursday the 19th and early morning hours of Friday the 20th. This came in the form of two distinct rounds of thunderstorms, with the heaviest 24-hour rainfall totals targeting locations generally east of a line from…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Following a short stretch of dry days centered around mid-month, an abrupt transition to a very wet pattern arrived in parts of South Central Nebraska between the evening hours of Thursday the 19th and early morning hours of Friday the 20th. This came in the form of two distinct rounds of thunderstorms, with the heaviest 24-hour rainfall totals targeting locations generally east of a line from Red Cloud, to Clay Center, to Osceola. Focusing on timing, the first wave of heavy rain-producing storms spread northward across eastern portions of South Central Nebraska mainly between 6 and 8 PM CDT on the 19th, with the next, more significant round focusing on the 10 PM to 1 AM CDT time frame before gradually pushing off to the east. Within these eastern counties, 24-hour rainfall amounts of 2.5 to 4 inches were common, especially across parts of Webster, Nuckolls, Clay, Fillmore and Thayer Counties. A few of the highest reported gauge readings included 4.14 inches southeast of Deweese and 4.00 inches northwest of Alexandria. As a result, extensive lowland and small creek flooding ensued, along with flooding of several county roads, some of which were closed through at least the afternoon of the 20th. The Republican River also topped minor flood stage, with the gauge near Guide Rock cresting 0.47-foot above flood stage on the morning of the 20th.
On both the synoptic and mesoscale, South Central Nebraska was primed for a heavy rainfall event, as precipitable water values climbed to around 1.5 inches within the axis of a 40 knot low-level jet. This all took place within a region of pronounced mid-upper jet divergence, located downstream from a powerful mid-level low pressure system centered in the Central Rockies. Fortunately, a substantial severe weather threat did not materialize across the local area thanks to the surface warm front and resultant low-level destabilization remaining to the south across central and south central Kansas, where several severe storms occurred along with a few tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at May 19, 5:24 AM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 624 AM CDT THU MAY 19 2011 .AVIATION...12Z TAF. OVERALL ROUND ONE OF CONVECTION WILL BE DEPARTING KGRI AT THE ONSET OF TAF TIME BUT SOME REDEVELOPMENT OF SHOWERS MAY REACH THE TERMINAL BY MID TO LATE MORNING. LOW CLOUDS WITH IFR TO LIFR CIGS IN NORTH CENTRAL KANSAS WILL WORK THEIR WAY NORTH THIS MORNING WITH THE LOW CLOUDS...MVFR VSBYS AND INTERMITTENT DRIZZLE EXPECTED INTO THE AFTN. WINDS WILL REMAIN FM AN EASTERLY DIRECTION...AND WILL INCREASE WITH GUSTS NEAR 25KTS. REDEVELOPMENT OF CONVECTION IS STILL LOOKING PROMISING SOUTH OF KGRI LATE THIS AFTN/EARLY EVENING WITH STORMS REACHING KGRI AFTER DARK. SEVERE THUNDERSTORMS ARE POSSIBLE WHICH MAY PRODUCE LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. && .PREV DISCUSSION... /ISSUED 428 AM CDT THU MAY 19 2011/ DISCUSSION...FOREMOST CONCERN IS ONGOING RISK FOR MAINLY MARGINALLY SEVERE HAIL EARLY THIS MORNING...FOLLOWED BY THE POTENTIAL FOR SEVERE SURFACE BASED/NEAR SURFACE BASED SEVERE CONVECTION THIS AFTERNOON INTO THIS EVENING. AS THIS IS BEING TYPED AT 08Z...OVERNIGHT CONVECTION IS PLAYING OUT PRETTY MUCH AS EXPECTED...WITH RUC HOURLY MESOANALYSIS INDICATING 500-1000 J/KG MUCAPE BASED AROUND 850-800MB...QUICKLY DROPPING OFF TO ONLY A FEW HUNDRED JOULES AT BEST ACROSS SOUTH CENTRAL NEB. THIS ACTIVITY IS CLOSELY TIED TO THE NOSE OF A CLASSIC NOCTURNAL LLJ WITH H85 SPEEDS ACCELERATING TO AROUND 45KT IN SOUTHERN ZONES...WITH PLENTY OF THETA-E ADVECTION AS H85 DEWPOINTS AROUND 9-11C WORK NORTHWARD. SO FAR...CONVECTION IN KS ZONES HAS LARGELY REMAINED BELOW SEVERE LIMITS WITH REPORTS OF HAIL TO AROUND PENNY SIZE...AS CONVECTION IS TAKING ON THE VERY FAMILIAR WEST-NORTHWEST TO EAST-SOUTHEAST ORIENTATION AS IT RIDES NORTHEAST. AT THE SFC...08Z OBJECTIVE ANALYSIS PLACES A ROUGHLY 994MB LOW IN THE NORTHERN TX PANHANDLE...WITH THE MAIN SYNOPTIC WARM FRONT EXTENDING EASTWARD ALONG THE KS/OK BORDER...MARKED BY NOT ONLY A WIND SHIFT BUT THE PRESENCE OF UPPER 50S/LOWER 60S DEWPOINTS. MEANWHILE...AS WOULD BE EXPECTED WELL NORTH OF THIS FRONT...EASTERLY BREEZES SUSTAINED AT 10-20 MPH DOMINATE THE CWA EARLY THIS MORNING...WITH TEMPS MAINLY IN THE 50S AND DEWPOINTS IN THE MID 40S-LOW 50S. ALOFT...WATER VAPOR IMAGERY AND SHORT TERM MODEL GUIDANCE DEPICTS THE PARENT...LARGE SCALE TROUGH AND CLOSED H5 LOW CENTERED NEAR THE UT/CO BORDER...WITH THE CWA LOCATED IN AN AREA OF DIVERGENCE ASSOCIATED WITH THE EXIT REGION OF A 100KT H3 JET EXTENDING NORTHEAST OUT OF SOUTHEAST CO. RIGHT AWAY THIS MORNING...THE IMMEDIATE ISSUE IS THE ONGOING BAND OF ELEVATED THUNDERSTORMS WORKING NORTHWARD ACROSS MUCH OF THE CWA ALONG THE LLJ AXIS. LATEST RUC INSTABILITY PROGS INDICATE MUCAPE OF AT LEAST 1000-1500 J/KG WORKING NORTHWARD ACROSS KS ZONES AND INTO AT LEAST THE SOUTHERN HALF OF NEB ZONES...WITH VALUES DROPPING OFF MARKEDLY GENERALLY NORTH OF I-80. IN AN ENVIRONMENT CHARACTERIZED BY AT LEAST 40-50KT OF DEEP LAYER 0-6KM SHEAR...MARGINALLY SEVERE ELEVATED STORMS WILL CONTINUE FOR SEVERAL MORE HOURS...WITH THE MAIN THREAT CONTINUING TO BE HAIL IN THE DIME TO QUARTER SIZE RANGE. PER VARIOUS SHORT TERM MODELS INCLUDING SIMULATED REFLECTIVITY FROM THE 00Z 4KM WRF-NMM...ELEVATED CONVECTION SHOULD GRADUALLY WEAKEN AS IT RIDES NORTH ACROSS NEB ZONES THIS MORNING...AS LOW LEVEL CONVERGENCE/THETA-E ADVECTION DIMINISHES. CERTAINLY SMALL HAIL WILL REMAIN A POSSIBILITY THOUGH WITH ANY STRONGER CORES. IN ADDITION TO CONVECTION...THE OTHER PRECIPITATION POSSIBILITY INVOLVES LIGHT DRIZZLE SPREADING NORTHWARD INTO THE CWA FROM THE SOUTH...AS A VERY LOW STRATUS DECK WITH CIG UNDER 1000 FT IS CURRENTLY POISED MAINLY JUST SOUTH OF THE CWA AROUND INTERSTATE 70...BUT SHOULD START LIFTING NORTH WITH TIME. DRIZZLE PRODUCTION LOOKS LIKE A DECENT BET UNDER THIS LOW STRATUS GIVEN 0-0.5KT TURBULENT MIXING BULK SHEAR OF AROUND 20KT. ONCE THE STRONGER ELEVATED STORMS LIKELY SUBSIDE IN INTENSITY AT SOME POINT THIS MORNING...CURRENT INDICATIONS ARE THAT MUCH OF THE DAYTIME HOURS WILL REMAIN FAIRLY UNEVENTFUL...AND DOWNRIGHT DREARY...WITH THE 06Z NAM AND 03Z SREF INDICATING THE ENTIRE CWA STAYING SOCKED IN UNDER STRATUS FROM 850MB DOWNWARD...AND DECENT CHANCES FOR DRIZZLE ESPECIALLY ACROSS THE SOUTHWEST HALF OF THE CWA. THE MILLION DOLLAR QUESTION FOR SEVERE CHANCES LATER THIS AFTERNOON INVOLVES WHETHER THIS STRATUS WILL HOLD FIRM...OR ERODE ENOUGH FROM THE SOUTH TO PUT SUBSTANTIAL LOW LEVEL INSTABILITY ACROSS THE CWA. WILL SAY OFF THE TOP THAT AM GENERALLY FAVORING THE NAM/SREF/4 KM WRF-NMM HANDLING OF THE PROGRESSION OF SFC FEATURES TODAY...AS THE 00Z/06Z GFS SEEMS TO BE INITIALIZING THE SFC LOW TOO FAR NORTH THIS MORNING MORE SO ALONG THE KS/CO BORDER...AND IN TURN SEEMS TOO AGGRESSIVE SURGING THE SYNOPTIC WARM FRONT NORTH TOWARD THE CWA LATER TODAY. TIME WILL TELL IF THIS IS THE RIGHT COURSE OF ACTION OR NOT... SO...PLAYING THE MORE SOUTHERLY ROUTE OF THE SFC LOW...THE 03Z SREF PLACES A ROUGHLY 996MB LOW IN SOUTHWEST KS AT 00Z EARLY THIS EVENING. BASED ON THE NAM H85 RH FIELD...ALONG WITH ITS DEPICTION OF SBCAPE VALUES AT 00Z...THE TRUE WARM FRONT AND EFFECTIVE TRIPLE POINT SHOULD FOCUS JUST SOUTH/SOUTHWEST OF THE CWA IN THE 21Z-00Z TIME FRAME...THUS FOCUSING THE GREATEST THREAT FOR TRUE SURFACE BASED SUPERCELLS AND POSSIBLE TORNADOES NEAR INTERSTATE 70. OF COURSE...ANY GREATER THAN EXPECTED NORTHWARD NUDGE TO THE WARM FRONT...WHICH SHOULD BE GREATLY ENHANCED BY DIFFERENTIAL HEATING ALONG THE EDGE OF THE STRATUS...WILL PUT AT LEAST PUT ROOKS...OSBORNE...MITCHELL COUNTIES IN KS INTO A TORNADO THREAT GIVEN 0-6KM SHEAR OF 50-60KT AND LOW LEVEL 0-1KM BULK SHEAR AROUND 25KT OR SO. IN FACT...THE 06Z NAM IS SUGGESTING AROUND 300 M2/S2 OF 0-1KM SRH ALONG THE WARM FRONT...WHICH SUGGESTS A TORNADO THREAT VERY CLOSE TO THE SOUTHERN CWA ALONG WITH THE SIG TOR INGREDIENTS PARAMETER FROM THE 03Z SREF BULLS-EYING THIS AREA AS WELL. SO ALL IN ALL...AGREE WITH THE SPC DAY 1 THAT THE MAIN TORNADO THREAT AREA INDICATED BY THE 10 PERCENT CONTOUR SHOULD LARGELY FOCUS JUST SOUTH OF THE CWA...BUT ANYTHING THAT CAN MANAGE TO RIDE NORTH/NORTHEAST AND REMAIN NEAR-SURFACE BASED COULD PROVIDE AN ISOLATED TORNADO THREAT THROUGH AT LEAST 03Z ACROSS ALL KS COUNTIES...AND POSSIBLY EXTREME SOUTHERN NEB IF THE WARM FRONT MAKES A MORE AGGRESSIVE PUSH NORTH. ALSO OF NOTE...THE 4KM NSSL 4 KM WRF REFLECTIVITY ALSO HINTS AT POSSIBLE SUPERCELLS RIDING ALONG THE WARM FRONT ACROSS THE EXTREME SOUTHERN CWA IN THE 22-23Z TIME FRAME...ALTHOUGH THE BULK OF POTENTIALLY SEVERE CONVECTION IS AGAIN JUST TO THE SOUTH ACROSS CENTRAL KS. WRAPPING UP THE DAYTIME TIME FRAME...TEMPERATURE WISE LEANED TOWARD THE COOLER END OF THINGS ASSUMING THAT LOW STRATUS RULES THE CWA ALL/MOST OF THE DAY...ALTHOUGH THERE IS PLENTY OF ROOM FOR A BUST...WHICH COULD EASILY BE ALONG THE LINES OF BEING TOO WARM NORTH AND TOO COOL FAR SOUTH. FOR NOW THOUGH WILL AIM FOR UPPER 50S FAR NORTH TO MID 70S FAR SOUTH. ALSO A QUICK COMMENT ABOUT WINDS...ALTHOUGH THE GFS AND ASSOCIATED MAV GUIDANCE WOULD STRONGLY SUGGEST A WIND ADVISORY IS NECESSARY TODAY FOR STRONG SOUTHEAST WINDS...AM AGAIN LEANING AWAY FROM ITS FARTHER NORTHWARD SURFACE LOW POSITION AND STRONGER PRESSURE GRADIENT. THUS GENERALLY BLENDED THE STRONGER GFS/MAV WINDS WITH OTHER WEAKER GUIDANCE...WHICH ESSENTIALLY PUSHES SEVERAL WESTERN COUNTIES TO THE BRINK OF ADVISORY CRITERIA...BUT KEEPS IT JUST BELOW. ASSUMING THE MAV IS TRULY OVERDONE...THESE BLENDED WIND SPEEDS COULD EASILY BE AT LEAST 5MPH OVERDONE AS WELL. FOCUSING ON TONIGHT...THE ULTIMATE QUESTION RIGHT OFF THE BAT IS IF ANY SFC-NEAR SFC BASED CONVECTION WILL BE ONGOING IN THE SOUTH. OTHERWISE...WITH THE LEADING EDGE OF THE H5 VORT MAX POKING INTO THE AREA AND ANOTHER NOCTURNAL SURGE IN THE H85 JET ACROSS MAINLY THE EASTERN 2/3 OF THE CWA...ANTICIPATE PLENTY OF STRONG TO SEVERE OVERNIGHT CONVECTION PER THE 06Z NAM...ESPECIALLY EAST OF HIGHWAY 281 WITH A HAIL AND POSSIBLY WIND THREAT...ALTHOUGH MUCAPE IS PROGGED TO STRUGGLE INTO ONLY THE 500-1000 J/KG RANGE AFTER SUNSET. AS FAR AS COVERAGE...AM KEEPING LIKELY POPS TONIGHT ACROSS THE EAST...ALONG WITH AREAS OF DRIZZLE...AS HAVE TROUBLE BUYING THE CWA LARGELY MISSING OUT ON OVERNIGHT CONVECTION PER THE 00Z 4KM WRF-NMM. WITH SO MUCH FOCUS ON THE FIRST 12-24 HOURS...UNFORTUNATELY DIDN/T SPEND A LOT OF TIME FOCUSING ON FRIDAY INTO FRIDAY NIGHT. IN SHORT...TRIED TO KEEP POPS BELOW LIKELY CATEGORY FRIDAY MORNING AS SOMEWHAT DISJOINTED LLJ WEAKENS AND VEERS...BUT KEPT HIGHER POPS GOING FRIDAY AFTERNOON INTO FRIDAY NIGHT AS MAIN NEGATIVELY TILTED H5 VORT LOBE SWINGS AROUND THE SOUTHEAST PERIPHERY OF THE CLOSED LOW CENTERED SOMEWHERE NEAR THE WY/NEB BORDER...PROVIDING PLENTY OF FORCING FOR CONVECTION. PLENTY OF QUESTION REMAIN AS TO HOW MUCH INSTABILITY WILL BE REALIZED FRIDAY GIVEN SIGNALS FOR LINGERING CLOUDS/CONVECTIVE DEBRIS...BUT BOTH NAM/GFS SUGGEST AT LEAST EASTERN COUNTIES COULD REALIZE 1000-1500 J/KG 0-1KM MLCAPE...WHICH IN THE PRESENCE OF AROUND 50KT OF DEEP LAYER COULD RESULT IN MORE ROUNDS OF STRONG TO SEVERE STORMS...MAINLY IN THE FORM OF HAIL/WIND. SPC DAY 2 OUTLOOK DEPICTS A BROAD SLIGHT RISK ACROSS MUCH OF THE CWA WITH PLENTY OF UNCERTAINTY IN THE DETAILS OF CONVECTIVE EVOLUTION...AND AGAIN AGREE WITH THIS THINKING. AS FOR FLOODING POTENTIAL...NOT FORESEEING ANY HIGH-END RISK OVER THE NEXT 48 HOURS OR SO...ALTHOUGH RAW QPF FIELDS FROM MODELS SUCH AS THE 00Z ECMWF SUGGEST THAT MUCH OF THE CWA COULD EASILY SEE BETWEEN 1.5-3 INCHES OF RAIN DURING THIS TIME...WHICH COULD BE ENOUGH TO CAUSE LOCALIZED PROBLEMS ESPECIALLY IF MUCH OF THIS FALLS NORTH OF INTERSTATE 80 WHICH SAW CONSIDERABLE RAINFALL SEVERAL DAYS AGO. ESSENTIALLY NO CHANGES BEYOND FRIDAY NIGHT GIVEN MORE THAN ENOUGH GOING ON BETWEEN NOW AND THEN. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 612 AM CDT THU MAY 19 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 201200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 612 AM CDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS REMAIN POSSIBLE ACROSS THE OUTLOOK AREA TODAY...WITH THE HIGHEST CHANCES THIS MORNING. ALTHOUGH NO SEVERE WEATHER IS ANTICIPATED THROUGH AT LEAST MID AFTERNOON...AN ISOLATED STRONG STORM COULD PRODUCE HAIL UP TO THE SIZE OF NICKELS. BETWEEN THE MID AFTERNOON AND MID EVENING HOURS...THERE WILL BE AN INCREASING THREAT FOR SEVERE THUNDERSTORMS AS A WARM FRONT LIFTS NORTH ACROSS KANSAS. THE GREATEST THREAT FOR POTENTIALLY SEVERE STORMS WILL FOCUS ACROSS NORTH CENTRAL KANSAS...AND ALSO IN SOUTH CENTRAL NEBRASKA MAINLY SOUTH OF INTERSTATE 80. THE PRIMARY SEVERE WEATHER THREATS WILL BE HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS TO AROUND 60 MPH. HOWEVER...THERE WILL ALSO BE A CONDITIONAL THREAT FOR ISOLATED TORNADOES ACROSS NORTH CENTRAL KANSAS IN THE VICINITY OF THE WARM FRONT. AT THIS TIME...IT APPEARS THE WARM FRONT MAY REMAIN JUST SOUTH OF THE OUTLOOK AREA...BUT ANY NORTHWARD SHIFT TO THIS BOUNDARY COULD BRING AN ISOLATED TORNADO THREAT INTO NORTH CENTRAL KANSAS...AND ESPECIALLY ROOKS...OSBORNE AND MITCHELL COUNTIES. WHILE THE PRIMARY SEVERE WEATHER THREAT WILL DIMINISH BY MIDNIGHT...STRONG TO MARGINALLY SEVERE STORMS REMAIN POSSIBLE LATE TONIGHT WITH THE PRIMARY THREATS OF HAIL TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL IN EXCESS OF 1 INCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS ALONG AND EAST OF HIGHWAY 281. HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREATS. ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON...ALTHOUGH THIS THREAT IS MORE UNCERTAIN THAN ON FRIDAY. WHILE WIDESPREAD FLOODING IS NOT ANTICIPATED THROUGH SATURDAY...MULTIPLE ROUNDS OF THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING ISSUES. FINALLY...THUNDERSTORMS ARE AGAIN IN THE FORECAST ACROSS THE OUTLOOK AREA DURING THE MONDAY TO WEDNESDAY TIME FRAME. IT IS TOO SOON TO DETERMINE WHETHER THERE IS A SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY BETWEEN THE MID AFTERNOON AND MID EVENING HOURS...MAINLY ACROSS NORTH CENTRAL KANSAS AND POSSIBLY IN SOUTH CENTRAL NEBRASKA SOUTH OF INTERSTATE 80. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
112 AM CDT THU MAY 19 2011
KSZ017-018-190645-
OSBORNE KS-ROOKS KS-
112 AM CDT THU MAY 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSBORNE AND SOUTHEASTERN
ROOKS COUNTIES UNTIL 145 AM CDT...
AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLAINVILLE TO CODELL
TO NATOMA...AND MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
NATOMA...
WOODSTON...
ALTON...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3925 9950 3956 9909 3956 9900 3946 9881
3918 9870 3913 9885 3913 9930
TIME...MOT...LOC 0611Z 224DEG 35KT 3927 9931 3918 9916
3913 9901
WESELYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
122 AM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HAIL PLAINVILLE 39.23N 99.30W
05/19/2011 E0.50 INCH ROOKS KS LAW ENFORCEMENT
&&
WESELYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
137 AM CDT THU MAY 19 2011
KSZ018-190700-
OSBORNE KS-
137 AM CDT THU MAY 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR OSBORNE COUNTY UNTIL 200 AM
CDT...
AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALTON TO 7 MILES
NORTHEAST OF LURAY...AND MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ALTON...
OSBORNE...
PORTIS...
DOWNS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3940 9905 3957 9904 3956 9849 3913 9850
3913 9864
TIME...MOT...LOC 0637Z 208DEG 38KT 3945 9901 3920 9861
WESELYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
201 AM CDT THU MAY 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 AM HAIL OSBORNE 39.44N 98.70W
05/19/2011 E0.75 INCH OSBORNE KS LAW ENFORCEMENT
&&
FAYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
229 AM CDT THU MAY 19 2011
KSZ006-007-018-019-190800-
JEWELL KS-MITCHELL KS-OSBORNE KS-SMITH KS-
229 AM CDT THU MAY 19 2011
...SIGNIFICANT WEATHER ADVISORY FOR JEWELL...NORTHERN MITCHELL...
NORTHEASTERN OSBORNE AND SOUTHEASTERN SMITH COUNTIES UNTIL 300 AM
CDT...
AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORTIS TO 6 MILES
SOUTH OF RANDALL TO ASHERVILLE...AND MOVING NORTH AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
SCOTTSVILLE...
RANDALL...
IONIA...
JEWELL...
MANKATO...
MONTROSE...
LEBANON...
FORMOSO...
ESBON...
BURR OAK...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3948 9811 3952 9870 3999 9848 3987 9794
3936 9794
TIME...MOT...LOC 0729Z 194DEG 34KT 3959 9861 3958 9808
3946 9796
FAYThe Grand Island radar (KUEX), 23 km away, was scanning. The volume nearest the first event began at 11:59 UTC.
15 heavy rain, 3 flood, 1 hail. Local standard time, as filed.
Storm total rainfall of 3.91 inches was reported by a NeRAIN observer.
Storm total rainfall of 3.98 inches was reported by a NeRAIN observer.
Storm total rainfall of 3.15 inches was reported by a NeRAIN observer.
Storm total rainfall of 3.66 inches was reported by a NeRAIN observer.
Storm total rainfall of 4 inches was reported by a NeRAIN observer.
Storm total rainfall of 3.58 inches was reported by a NeRAIN observer.
Storm total rainfall of 3.50 inches was reported by a NeRAIN observer.
Storm total rainfall of 3.70 inches was reported by a NeRAIN observer.
Storm total rainfall of 4.12 inches was reported by a NeRAIN observer.
Storm total rainfall of 3.60 inches was reported by a NeRAIN observer.
Storm total rainfall of 3.26 inches was reported.
Storm total rainfall of 3.68 inches was reported.
Storm total rainfall of 3 inches was reported.
Storm total rainfall of 4.14 inches was reported by a NeRAIN observer.
Storm total rainfall of 4 inches was reported by a NeRAIN observer.
Storm total rainfall accumulations of 2 to 5 inches were reported across the area. Water covered a few county roads, and the intersection of Highways 14 and 6 also had a small area briefly covered. Lowland flooding was also reported.
Storm total rainfall accumulations of 2 to 5 inches were reported across the area. Water covered a few county roads, and Highway 281 south of Red Cloud also had a small area briefly covered in 3 to 4 inches of water. Lowland flooding was also reported.
Storm total rainfall accumulations of 2 to 5 inches were reported across the area. Water covered a few county roads, especially in the Lawrence area. Lowland flooding was also reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306397, 306398, 306400, 306401, 306402, 306403, 306404, 306405, 306406, 306407, 306408, 306410, 306412, 318183, 318184, 306388, 317530, 317532, 317533.